Alert archive / Georgia / Special Weather Statements in 2014
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 15, 2014, 12:49 PM EDT for Bibb County, Peach County, Georgia. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2014, 12:49 PM EDT (16:49 UTC)
- Expired
- Jul 15, 2014, 1:15 PM EDT
- In force
- 26 min
- Issued by
- NWS Atlanta, GA
Counties Bibb County, GA, Peach County, GA
The radar
The Robins AFB radar (KJGX), 40 km from the middle of the area, began a volume at 16:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 4.8 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 833 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 917 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
895
WWUS82 KFFC 151649
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1249 PM EDT TUE JUL 15 2014
GAZ071-081-082-094-151715-
1249 PM EDT TUE JUL 15 2014
...SIGNIFICANT WEATHER ADVISORY FOR EXCESSIVE LIGHTNING IN PEACH...
MONROE...BIBB AND CRAWFORD COUNTIES UNTIL 115 PM EDT...
AT 1248 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM LAKE TOBESOFKEE TO LEE POPE...MOVING EAST
AT 20 MPH.
LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS PEACH...MONROE...BIBB AND CRAWFORD
COUNTIES...INCLUDING AREAS AROUND LAKE TOBESOFKEE...LIZELLA...
NAKOMIS...LEE POPE...FRIENDSHIP...WESLEYAN...FORT VALLEY...PAYNE
CITY...JACK BROWN ESTATES...FRANKLINTON...MIDDLE GEORGIA REGIONAL
AIRPORT...CROSS KEYS...RUTLAND...LAKEWOOD AND MIAMI VALLEY. RESIDENTS
IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND
TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
&&
LAT...LON 3251 8402 3253 8400 3258 8406 3290 8383
3289 8360 3282 8349 3274 8357 3274 8360
3266 8360 3269 8370 3265 8372 3253 8372
3253 8375 3250 8375 3251 8378 3249 8380
3249 8390
TIME...MOT...LOC 1649Z 270DEG 17KT 3282 8378 3271 8386
3257 8396
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 15, 7:45 AM EDT, 5 hours 4 minutes earlier.
Area forecast discussion, Jul 15, 7:45 AM EDT, 5 hours 4 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 745 AM EDT TUE JUL 15 2014 .SHORT TERM /TODAY THROUGH WEDNESDAY/... STRONG UPPER CLOSED LOW TRACKING ACROSS THE GREAT LAKES REGION WILL PUSH A FRONT INTO THE FORECAST AREA THIS AFTERNOON AND EVENING. MOIST AND UNSTABLE AIR MASS AHEAD OF THE FRONT WILL SUPPORT SHOWERS AND THUNDERSTORMS...WITH LIKELY POPS ACROSS MUCH OF NORTH AND CENTRAL GA. SHOWERS AND THUNDERSTORMS CURRENTLY ACROSS NORTH AND WEST GA WERE DIMINISHING...BUT EXPECT MORE DEVELOPMENT WITH HEATING OF THE DAY AND AS THE FRONT GETS CLOSER. A FEW STORMS MAY BECOME STRONG THIS AFTERNOON WITH DAMAGING WINDS. POSSIBLE TRAINING OF THE STORMS COULD CAUSE MINOR FLOODING. DEEPENING OF UPPER TROUGH SHOULD PUSH THE FRONT INTO CENTRAL GA TONIGHT. MODELS AGREE ON SHOWING MORE STABLE AIR SPREADING INTO NORTH GA AFTER 00Z. MUCH DRIER DEW POINTS ACROSS THE AREA ON WEDNESDAY SHOULD KEEP US DRY. HOWEVER...HAVE CONTINUED WITH LOW POPS ACROSS THE SOUTHERN TIER OF COUNTIES WEDNESDAY DUE TO SOME LINGERING MOISTURE AND INSTABILITY. HAVE STAYED CLOSE TO A GUIDANCE BLEND OF TEMPERATURES. 41 .LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/... RIDICULOUSLY PLEASANT CONDITIONS FOR MID-JULY IN THE WAKE OF THE COLD FRONT AS WE START THE EXTENDED...THOUGH I DOUBT ANYONE IS COMPLAINING. LOWS WEDNESDAY NIGHT WILL ACTUALLY BE FLIRTING WITH RECORD COLD TEMPS...ONLY A COUPLE OF DEGREES OFF. HIGHS ON THURSDAY AND FRIDAY SEVERAL DEGREES BELOW NORMAL WITH LOW HUMIDITY AND JUST VERY NICE. ALOFT...WE ARE LEFT IN SOUTHWEST FLOW BEHIND THE EXITING UPPER SYSTEM AND BY THE END OF THE WORK WEEK...ANOTHER SHORTWAVE DIPPING DOWN INTO THE SOUTHERN PLAINS WILL BRING ANOTHER SLUG OF MOISTURE TO THE SOUTHEAST. GFS AND ECMWF ARE IN PRETTY GOOD AGREEMENT WITH THIS AND ACTUALLY LINGER THE UPPER SYSTEM OVER THE SOUTHERN APPALACHIANS THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK AS THE PATTERN BECOMES BLOCKED. PW VALUES REMAIN PRETTY HIGH THROUGH THE EXTENDED...TRANSITIONING MAINLY TO SOUTHERN ZONES BY THE END OF THE PERIOD...AT OVER 2 INCHES WHICH FOR JULY IS SOMEWHERE BETWEEN THE 75TH AND 99TH PERCENTILES CLIMATOLOGICALLY. ADD TO THIS THE TYPICAL DIURNAL TREND OF CAPE AND WE COULD SEE SOME REAL GULLY WASHERS HERE AND THERE. FOR NOW POPS ARE NOT PARTICULARLY HIGH THOUGH DID CONTINUE TREND OF LIKELY POPS FRIDAY NIGHT INTO SATURDAY...BUT THINKING RIGHT NOW THAT WE WILL LIKELY SEE THOSE INCREASED AS WE GET CLOSER. FOR NOW...TEMPS LOOK TO REMAIN BELOW-NORMAL THROUGH THE PERIOD ESPECIALLY SATURDAY WITH CLOUD COVER AND RAIN. BIAS-CORRECTED CONSENSUS VALUES WHICH ACTUALLY VERIFY PRETTY DARN WELL GIVE ATL A HIGH OF 80 FOR SATURDAY...HAVE NOT GONE QUITE THAT LOW BUT HAVE TRENDED LOWER THAN PREVIOUS FORECAST. TDP && .AVIATION... 12Z UPDATE... EXPECT MOSTLY MID/HIGH CLOUDS WITH SOME CUMULUS DEVELOPING AROUND 14Z. SOME REDEVELOPMENT OF SHOWERS/THUNDERSTORMS AS SURFACE FRONT GETS CLOSER TO THE STATE. EXPECT AN INCREASE IN CONVECTION INTO THE AFTERNOON...WITH SOME DIMINISHING FROM THE NORTHERN PORTION OF THE STATE BY 00Z. WINDS ARE EXPECTED TO REMAIN SW TO NW 5-10KTS INCREASING AS THE FRONT APPROACHES WITH GUSTS NEAR 18KTS AFTER 15Z. //ATL CONFIDENCE...12Z UPDATE... MEDIUM TO HIGH CONFIDENCE ALL ELEMENTS. 41 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 89 65 88 64 / 70 40 10 5 ATLANTA 86 63 84 64 / 70 40 10 5 BLAIRSVILLE 80 57 80 55 / 80 30 10 5 CARTERSVILLE 83 61 83 59 / 80 30 10 5 COLUMBUS 90 68 88 66 / 70 60 10 5 GAINESVILLE 84 64 84 64 / 70 40 10 5 MACON 90 69 89 61 / 70 60 10 5 ROME 84 61 83 59 / 80 30 10 5 PEACHTREE CITY 86 64 86 59 / 70 50 10 5 VIDALIA 92 73 89 67 / 70 70 20 10 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...41 LONG TERM....TDP AVIATION...41
Hazardous weather outlook, Jul 15, 6:08 AM EDT, 6 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 608 AM EDT TUE JUL 15 2014 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-161015- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 608 AM EDT TUE JUL 15 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... ...STRONG TO ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING ACROSS NORTH AND CENTRAL GEORGIA... WEATHER HAZARDS EXPECTED... STRONG GUSTY WINDS...HEAVY RAINFALL...AND FREQUENT LIGHTNING. DISCUSSION... A COLD FRONT WILL PUSH INTO THE STATE TODAY. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AHEAD OF THE FRONT. SOME OF THESE STORMS WILL LIKELY BECOME STRONG WITH GUSTY WINDS...HEAVY RAIN...AND FREQUENT LIGHTNING. AN ISOLATED SEVERE STORM OR TWO...WITH DAMAGING WINDS AND VERY HEAVY RAIN WHICH COULD LEAD TO MINOR FLOODING...CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... DRIER AIR WILL MOVE IN BEHIND THE FRONT FOR WEDNESDAY INTO THURSDAY...WITH ANOTHER SYSTEM APPROACHING FOR THE WEEKEND. A PROLONGED PERIOD OF INCREASED CHANCES FOR STORMS IS EXPECTED THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Jul 15, 11:36 AM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1136 AM EDT TUE JUL 15 2014
GAZ059-060-071-072-151615-
1136 AM EDT TUE JUL 15 2014
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN PUTNAM...
MONROE...JONES AND JASPER COUNTIES UNTIL 1215 PM EDT...
AT 1133 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM PIEDMONT TO BRENT...MOVING EAST AT 20 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS PUTNAM...MONROE...JONES AND JASPER COUNTIES THROUGH 1215 PM
EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE PIEDMONT...
PLANT SCHERER...BRENT...JULIETTE...FORSYTH...MCELHENEYS CROSSROADS...
HILLSBORO...ADGATEVILLE...SHADY DALE...MONTICELLO...JARRELL
PLANTATION...CENTRAL GEORGIA EXPERIMENT STATION...ROUND OAK...WILLARD
AND WAYSIDE. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3317 8333 3318 8343 3304 8339 3289 8362
3290 8367 3295 8371 3292 8378 3297 8404
3303 8404 3311 8386 3341 8364 3343 8329
TIME...MOT...LOC 1536Z 268DEG 19KT 3334 8356 3307 8368
3298 8401Special weather statement, Jul 15, 12:49 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1249 PM EDT TUE JUL 15 2014
GAZ071-081-082-094-151715-
1249 PM EDT TUE JUL 15 2014
...SIGNIFICANT WEATHER ADVISORY FOR EXCESSIVE LIGHTNING IN PEACH...
MONROE...BIBB AND CRAWFORD COUNTIES UNTIL 115 PM EDT...
AT 1248 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM LAKE TOBESOFKEE TO LEE POPE...MOVING EAST
AT 20 MPH.
LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS PEACH...MONROE...BIBB AND CRAWFORD
COUNTIES...INCLUDING AREAS AROUND LAKE TOBESOFKEE...LIZELLA...
NAKOMIS...LEE POPE...FRIENDSHIP...WESLEYAN...FORT VALLEY...PAYNE
CITY...JACK BROWN ESTATES...FRANKLINTON...MIDDLE GEORGIA REGIONAL
AIRPORT...CROSS KEYS...RUTLAND...LAKEWOOD AND MIAMI VALLEY. RESIDENTS
IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND
TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
&&
LAT...LON 3251 8402 3253 8400 3258 8406 3290 8383
3289 8360 3282 8349 3274 8357 3274 8360
3266 8360 3269 8370 3265 8372 3253 8372
3253 8375 3250 8375 3251 8378 3249 8380
3249 8390
TIME...MOT...LOC 1649Z 270DEG 17KT 3282 8378 3271 8386
3257 8396The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 8:05 PM EDT | Special Weather Statement | FFC | Chattooga | 40 min |
| Jul 14, 8:44 PM EDT | Special Weather Statement | FFC | Gordon | 31 min |
| Jul 14, 9:13 PM EDT | Special Weather Statement | FFC | Dade | 32 min |
| Jul 15, 11:36 AM EDT | Special Weather Statement | FFC | Jasper, Jones, Monroe, Putnam | 39 min |
| Jul 15, 12:08 PM EDT | Severe Thunderstorm Warning | FFC | Baldwin, Hancock, Jones, Monroe, Putnam | 52 min |
| Jul 15, 12:52 PM EDT | Special Weather Statement | FFC | Hancock, Warren | 23 min |
| Jul 15, 1:15 PM EDT | Special Weather Statement | FFC | Baldwin, Glascock, Hancock, Houston, Macon, Peach and 3 more | 30 min |
| Jul 15, 1:47 PM EDT | Special Weather Statement | FFC | Twiggs | 28 min |
| Jul 15, 1:48 PM EDT | Special Weather Statement | FFC | Warren | 27 min |
| Jul 15, 2:11 PM EDT | Special Weather Statement | FFC | Bleckley, Houston, Pulaski | 34 min |
| Jul 15, 2:24 PM EDT | Severe Thunderstorm Warning | FFC | Dooly, Macon, Sumter | 51 min |
| Jul 15, 2:50 PM EDT | Special Weather Statement | FFC | Telfair | 25 min |
| Jul 15, 3:14 PM EDT | Special Weather Statement | FFC | Crawford | 31 min |
| Jul 15, 3:21 PM EDT | Special Weather Statement | FFC | Montgomery, Toombs, Wheeler | 24 min |
| Jul 15, 3:27 PM EDT | Special Weather Statement | FFC | Dooly, Schley, Sumter | 93 min |
| Jul 15, 3:43 PM EDT | Special Weather Statement | FFC | Toombs | 32 min |
| Jul 15, 3:54 PM EDT | Special Weather Statement | FFC | Macon, Taylor | 36 min |
| Jul 15, 4:35 PM EDT | Special Weather Statement | FFC | Macon | 25 min |
| Jul 15, 6:08 PM EDT | Special Weather Statement | FFC | Muscogee | 37 min |
| Jul 15, 6:30 PM EDT | Special Weather Statement | FFC | Taliaferro | 30 min |
| Jul 15, 6:48 PM EDT | Special Weather Statement | FFC | Muscogee | 27 min |
| Jul 15, 7:17 PM EDT | Special Weather Statement | FFC | Harris | 43 min |
Nearby
Special Weather Statements in Georgia, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.